Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Constipation despite taking laxative. What is going on?

Hi I m a 25 year old female, in the past I have had trouble with bowel movements. Some days I couldn t go and others I would go but I would bleed . I started taking miralax last week and I was ggoing every day sometimes twice. This week I haven t been able to go and I m still taking the laxatives. Its going on three days. I have no pain and was able to go just a little today. What s going on? Why can t I go like I was going last week?
Asked On : Tue, 6 Nov 2012
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, chelse10e,
You are in the right age group to have IBS or Irritable Bowel Syndrome.
This is due to the fact your contractions in the large bowel are slower
than normal. If you are also experiencing abdominal pain and bloating
along with constipation, you meet the criteria for IBS. Environmemtal
factors, dietary factors can aggravate the problem. Lack of adequate
fiber intake and liquid intake makes this condition worse.
Miralax which is polyethylene glycol solution helps to break up the hard
stool and put moisture to make it liquidy.
The bleeding that you mention is probably related to small hemorrhoids
due to straining or a small fissure or crack around the anus.
I really want you to increase your fiber intake by eating more whole
grain cereals, fresh fruits and vegetables along with enough water daily.
Regular excercise like walking 2-3 miles/day three times a week is
very helpful.
You can stay on the Miralax and adjust the dose up or down to keep the
stool near normal. There are over the counter cortisone containing creams
that you can apply around the anal opening to help heal the hemorrhoids
and fissure if you have them. If the problem becomes severe, you should
consult a gastroenterologist for further guidance.
Wish you well.
Answered: Tue, 6 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor